| Model Number |
IMPELLA RP |
| Medical Device Problem Code |
Deformation Due to Compressive Stress (2889)
| Health Effect - Clinical Code |
Cardiovascular Dysfunction/Insufficiency (4445)
| Date of Event |
01/17/2022
Type of Reportable Event
Death
Event or Problem Description
The complainant reported a patient was implanted with an impella device for mechanical circulatory support.After multiple attempts made to advance the rp, the cannula would buckle and would not advance past the tricuspid valve.Md noted a heavier/stiffer wire would help tremendously.Additional information noted that care was withdrawn, and the patient expired.There is not enough information to exclude the impella device as an associated factor in the patient's demise.This report is being filed as part of a retrospective review of historical records.
Additional Manufacturer Narrative
The investigation into the reported issue has been completed.The device was not received for evaluation; however, clinical information was sufficient to determine the root cause.The cause of the cannula kink during insertion was most likely small vessels since the patient was on inotropes/vasopressors.